Anticoagulation UK
2,409 members889 posts

Injuries on thinners

Just about to go to the Docs, as I think i've torn my calf muscle. Always a concern its a DVT, but I feel as my exercise is not far from a professional athlete levels I think its more likely to be a pull/strain or rip. These thinners make healing and recovery process harder. I bloody hate them. Anyways, how have others managed with injuries on thinners?

3 Replies
oldestnewest

I haven't had any problems when I have cut myself on anticoagulants but it's difficult to come to terms with being on anticoagulants for life though when you are young though and I would have hated them if I had had my clot when I was in my 20s or 30s as it's a hard thing to come to terms with when you are young and have that happen. I was 41 when I had my episode last year and I asked my gp about staying on the tablets and she sorted me out with a prescription and said to see her to review in a few months time which was fair enough.

With me I asked to stay on the tablets as for me they are a security blanket cutting down my risk of another blood clot.

Reply

I’ve been on Rivaroxaban for 3 years and will be for life and find that healing is really slow. I ran over my heal with a shopping trolley 3 months ago. It caused quite a deep wound and I can only now wear shoes with a heel as it’s been too painful to have anything touch it although my ankle still swells up every day. I hate that cuts etc take longer to heal but if the pills prevents another PE I guess it’s worth it.

Reply

I have been very slowly moving back into my gym routine--- I tried a Spin Class last week and I had significant pain in my right calf--it felt like I had a very bad pulled muscle, but only in the DVT leg. I think it was Post Thrombotic Syndrome (PTS), because it went away after I took two rest days. Do you work out with compression gear? Compression socks or sleeves? I recommend doing so if not. I hope you got scanned and all is well.

Reply

You may also like...